Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with pericarditis. Having chest pain, migraine and night sweats. Cause and cure?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I got diagnosis 7 days ago with percarditis and having severe chest pain still and migraines with night swets and neck pain. I have Ulcer colitis so before this I started this treatment on meds 2 weeks before heart problem. I am on Asacol 1200 mg in monring and then and night also folic acid pill, iron pill, vitamin. and prednisone 15mg morning 5 mg at night. when i went in for percarditis they said stay on prednisone and gave me ibeprfeion as well 800mg 3 times a day. The pain med helps some but still 5 out of 10 pain. 3 months ago i was taking off prednisone from a previous GI doctor thinking it caused my pancreas to inflame so now wondering if prednisone may of caused this to my heart to inflame. So want a opion on what a cause could be if medicine espicially if ear to chin is swollen. and how long does it take to heal percarditis
Posted Sun, 17 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 3 hours later
Hi friend,
Welcome to Health Care Magic

Steroids are powerful anti-inflammatory agents. It is less likely that they have caused the past pancreas inflammation or the present pericardial inflammation. Steroids suppress inflammation.

Drugs used in ulcerative colitis at times have been implicated as causing pericarditis. You may have to consider their role in causing this and also the question of holding them... Discuss with your Gastro-enterologist – he will know better.

Still, it is wiser to investigate usual causes like infection and inflammation, like any other case.

Prednisolone is the ideal choice to treat in these circumstances / you are already taking.

It takes about two weeks for it to settle down.
You should be under the care of a cardiologist for observation to watch for effusion.

A multi-speciality team work in tertiary care hospital may be the best approach.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor